Puerto Rico, 2005Flash Flood in Puerto Rico, September 15, 2005
September 15, 2005 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 15, 6:35 AM AST, 8 hours 15 minutes earlier.
Area forecast discussion, Sep 15, 6:35 AM AST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
635 AM AST THU SEP 15 2005
.DISCUSSION...
BROAD UPPER TROF COVERING MUCH OF THE CENTRAL AND W CENTRAL ATLC
EXTENDS SW INTO THE SW N ATLC THIS MORNING...WITH TUTT LOW BEGINNING
TO PINCH OFF AND DIG TOWARDS P.R. AND HISPANIOLA THIS MORNING. THIS
WILL CREATE VERY UNSTABLE CONDITIONS ALOFT TODAY...AND TO A LESSER
DEGREE THROUGH THE UPCOMING WEEKEND. LOW TO MID LEVEL VORT WITH
ASSOCIATED WEAK SURFACE REFLECTION EXTENDS FROM THE OPEN ATLC TO OUR
NNE...S INTO THE SPANISH AND US VIRGIN ISLANDS...AND THEN SW INTO
THE E CENTRAL ATLC...MOVING SLOWLY W. THIS FEATURE WILL SHIFT SLOWLY
WNW THROUGH TONIGHT...BRINGING AMPLE LOW TO MID LEVEL MOISTURE FOR
VERY ACTIVE DIURNAL CONVECTION. STRONG TSTORMS YIELDING HEAVY PRECIP
AND POSSIBLE SMALL HAIL WILL BE POSSIBLE TODAY ACROSS THE
INTERIOR...W AND NW OF P.R. BUT WITH LESSER CHANCES ELSEWHERE. ALL
THIS WEATHER SHOULD GRADUALLY CLEAR TO THE WNW LATER TONIGHT. NEXT
LOW TO MID LEVEL WEATHER FEATURE TO AFFECT THE AREA WILL BE COLD
CORE TROPICAL WAVE...WHICH ORIGINATED AS A TUTT REFLECTION...ALONG
56 WEST AT OUR LATITUDE THIS MORNING. GFS IS FORECASTING THIS
FEATURE TO MOVE ACROSS THE LOCAL AREA FRIDAY EVENING THROUGH
SATURDAY...WITH SUBSIDENCE AHEAD OF IT MUCH OF FRIDAY. LLVL STEERING
FLOW CONTINUES TO BE FORECAST SE TO NW ACROSS THE REGION AT THAT
TIME...TAKING MUCH OF THE MODEST MOISTURE WITH THIS TROF JUST TO THE
NORTH OF THE LOCAL ISLANDS. I AM SUSPICIOUS THAT GFS IS CONTINUING
WITH A SELY BIAS IN THE LLVL FLOW ACROSS THE REGION...MORE APPARENT
AT THE SURFACE THAN IN THE LLVLS...AND HAVE BEEN CAUTIOUS WITH THIS
IN MY MARINE FORECASTS.
THE NEXT FEATURE OF INTEREST FOR THE LOCAL REGION IS A LARGE
CONVECTIVE COMPLEX ACROSS THE CENTRAL TROPICAL ATLC LOCATED WITHIN
THE ITCZ. EXAMINATION OF THE PAST 7-10 DAYS OF DATA SUGGESTS TO ME
THAT THERE ARE TWO VORT CENTERS WITHIN THIS AREA OF DISTURBED
WEATHER...ONE A PIECE OF AN AEW AT 47.5W THAT WAS SEVERELY STRETCHED
THEN SPLIT AS IT EXITED AFRICA...AND REMAINS LINKED TO THE TROF AT
56 WEST...AND THEN NEXT A LOW LAT TROPICAL WAVE ALONG 45-46. CIMSS
LLVL VORT FIELDS AND RECENT QUIKSCAT PASSES SUGGEST AN ELONGATED
CYCLONIC CIRCULATION. WEAK ANTICYCLONIC SHEAR ALOFT AND DEEP
MOISTURE WITH THIS FEATURE OFFER THE POTENTIAL FOR FURTHER GRADUAL
ORGANIZATION INTO A TROPICAL CYCLONE OVER THE NEXT FEW DAYS. THE TWO
LLVL VORTS WILL LIKELY HAVE TO MERGE OR CONGEAL BEFORE THIS OCCURS.
NHC COMPUTER MODELS HAVE BEEN SHIFTING BACK AND FORTH BETWEEN AN
EVENTUAL NW AND WNW MOTION THROUGH 120 HOURS...WITH PAST TWO GFDL
RUNS LIFTING STRONGLY N OR NNW. HOWEVER...THIS SYSTEM HAS YET TO
DEVIATE FROM A WLY MOTION. A LARGE MID TO UPPER LEVEL CYCLONIC
CIRCULATION TO THE SW AND ACROSS THE SOUTHERN HEMISPHERE...AND
INCREASING MID LEVEL WEAKNESS N THRU NE OF THE LESSER ANTILLES
SHOULD PROVIDE THE ENVIRONMENT TO MAKE THAT NW AND THEN NLY TURN IN
A FEW DAYS. HOWEVER...THE FARTHER WEST THIS SYSTEM MOVES...THE LATER
THE TURN. THAT BEING SAID...ALL INTERESTS IN THE E AND NE CARIBBEAN
SHOULD MONITOR THIS SYSTEM CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 78 89 78 / 40 40 50 30
STT 89 79 88 79 / 50 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
70
Hazardous weather outlook, Sep 15, 6:30 AM AST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU SEP 15 2005
PRZ001>013-AMZ710>750-161030-
630 AM AST THU SEP 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.DAY ONE...TODAY AND TONIGHT
AN UPPER TO MIDDLE LEVEL TROUGH WILL CONTINUE TO APPROACH THE
NORTHEAST CARIBBEAN TODAY FROM THE NORTH...WHILE ANOTHER BOUNDARY
WHICH FORMED YESTERDAY SOUTH OF THE ISLAND WILL ALSO REMAIN NEARBY.
THE TROUGH AXIS IS LOCATED OVER THE EAST SECTION OF THE ISLAND THIS
MORNING...PRODUCING AN EAST NORTHEASTERLY WIND FLOW AHEAD OF IT AND
EAST SOUTHEASTERLY BEHIND IT. THIS FEATURE IS FORECASTED TO MOVE
ACROSS THE ISLAND THROUGHOUT THE DAY AND THE WIND IS EXPECTED TO
SWITCH EAST SOUTHEASTERLY LATE THIS MORNING INTO THE AFTERNOON. WITH
THIS WIND FLOW...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
WESTERN HALF OF PUERTO RICO AND COULD PRODUCE LOCAL FLASH FLOODING.
LONG PERIOD NORTH NORTHEAST SWELLS ARE EXPECTED TO MOVE INTO THE
REGIONAL WATERS TODAY WITH AN INCREASE IN THE
LOCAL SEAS...ESPECIALLY IN THE OFFSHORE ATLANTIC WATERS WHERE LOCAL
SEAS WILL REACH 4 TO 5 FEET. BREAKERS ALONG THE NORTH COAST COULD
MAKE SWIMMING A HAZARDOUS AS RIP TIDES BECOME MORE COMMON THERE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
VIZ001-002-AMZ710>730-161030-
630 AM AST THU SEP 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.DAY ONE...TODAY AND TONIGHT
AVAILABLE LOW LEVEL MOISTURE AND THE HELP OF DIURNAL HEATING WILL
ENHANCE THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE U.S. VIRGIN ISLANDS AND THEIR ADJACENT COASTAL WATERS. EXPECT A
SUNNY MORNING AND RAIN FREE CONDITIONS OVER THE ISLANDS...BUT LATER
IN THE DAY...CHANCES FOR SHOWERS AND THUNDERSTORMS ARE FROM 40 TO 50
PERCENT.
LONG PERIOD NORTH NORTHEAST SWELLS ARE EXPECTED TO MOVE INTO THE
REGIONAL WATERS TODAY WITH AN INCREASE IN THE
LOCAL SEAS...ESPECIALLY IN THE OFFSHORE ATLANTIC WATERS WHERE LOCAL
SEAS WILL REACH 4 TO 5 FEET. BREAKERS ALONG THE NORTH COAST COULD
MAKE SWIMMING A HAZARDOUS AS RIP TIDES BECOME MORE COMMON THERE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Sep 15, 1:20 PM AST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
120 PM AST THU SEP 15 2005
PRZ005-006-008-009-151900-
NORTHWEST-NORTH CENTRAL-CENTRAL INTERIOR-WESTERN INTERIOR-
120 PM AST THU SEP 15 2005
DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO
DEVELOP ACROSS THESE AREAS. THE STRONGEST STORMS SO FAR HAVE BEEN
ACROSS MUNICIPALITIES FROM FLORIDA WEST TO THE INTERIOR SECTIONS OF
ARECIBO AND UTUADO...AND ACROSS PARTS OF QUEBRADILLAS AND LARES.
THESE STORMS WILL CONTINUE TO REDEVELOP AND SLOWLY DRIFT NORTHWEST
ACROSS ADJACENT MUNICIPALITIES THROUGH 300 PM. YOU CAN EXPECT
OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 35
MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL IN SOME AREAS.
RAM
Special weather statement, Sep 15, 1:33 PM AST, 1 hour 17 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005
PRZ005-006-008-009-151900-
NOROESTE- NORTE CENTRAL- INTERIOR CENTRAL-OESTE INTERIOR-
120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005
EL RADAR DOPPLER MOSTRABA FUERTES TRONADAS DESARROLLANDOSE A TRAVES
DE ESTAS AREAS. LAS TORMENTAS MAS FUERTES HAN ESTADO A TRAVES DE LOS
MUNICIPIOS DESDE EL OESTE DE FLORIDA HACIA LOS SECTORES DEL INTERIOR
DE ARECIBO Y UTUADO...Y A TRAVES DE PARTES DE QUEBRADILLAS Y LARES.
ESTA TORMENTAS CONTINUARAN DESARROLLANDOSE NUEVAMENTE Y MOVIENDOSE
LENTAMENTE AL NOROESTE A TRAVES DE LOS MUNICIPIOS ADYACENTES HASTA
LAS 3 PM. PUEDE ESPERAR RAYOS OCASIONALES DE NUBE A TIERRA...RAFAGAS
DE VIENTOS SOBREPASANDO 35 MPH...GRANIZO Y LLUVIA TORRENCIAL EN
ALGUNAS AREAS.
RAM/RVT
Special weather statement, Sep 15, 1:35 PM AST, 1 hour 15 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005
PRZ005-006-008-009-151900-
NOROESTE- NORTE CENTRAL- INTERIOR CENTRAL-OESTE INTERIOR-
120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005
EL RADAR DOPPLER MOSTRABA FUERTES TRONADAS DESARROLLANDOSE A TRAVES
DE ESTAS AREAS. LAS TORMENTAS MAS FUERTES HAN ESTADO A TRAVES DE LOS
MUNICIPIOS DESDE EL OESTE DE FLORIDA HACIA LOS SECTORES DEL INTERIOR
DE ARECIBO Y UTUADO...Y A TRAVES DE PARTES DE QUEBRADILLAS Y LARES.
ESTA TORMENTAS CONTINUARAN DESARROLLANDOSE NUEVAMENTE Y MOVIENDOSE
LENTAMENTE AL NOROESTE A TRAVES DE LOS MUNICIPIOS ADYACENTES HASTA
LAS 3 PM. PUEDE ESPERAR RAYOS OCASIONALES DE NUBE A TIERRA...RAFAGAS
DE VIENTOS SOBREPASANDO 35 MPH...GRANIZO Y LLUVIA TORRENCIAL EN
ALGUNAS AREAS.
RAM/RVT
Flash Flood, Western Interior
- When
- September 15, 2:50 PM AST to 5:00 PM AST
- Where
- Western Interior County, San Sebastian
- Reported by
- TRAINED SPOTTER
- Coordinates
- 18.317, -66.967
The bridge over the Guatemala River in San Sebastian was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 15, 20051 injured · $505,000 · 1 in hail · 11 events
- Flash Flooding in Rhode Island, September 15, 2005$47,000 · 3 events
- Tornado and Damaging Wind in Indiana, September 15, 2005$24,000 · F0 · 2 events
- Flash Flooding in Massachusetts, September 15, 2005$14,000 · 2 events
- Hail and Damaging Winds in Tennessee, September 15 to 16, 200550 kt wind · 3 events
- Flash Flooding in New Jersey, September 15, 20052 events
- Flash Flooding in Connecticut, September 15, 20052 events
- Flash Flooding in New York, September 15, 20052 events
- Damaging Winds in Tennessee, September 15, 200550 kt wind · 2 events
- Hail in Texas, September 15, 20051 in hail · 1 event
- Heavy Rain in Hawaii, September 15, 20051 event
- Flash Flood in Missouri, September 15, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475810.